You notice a patient with scabs all over their skin and they are missing teeth. The patient has dilated pupils and they are sweating despite being afebrile. Which substance do you suspect this patient is using?

 

Want to Take FREE Nursing Practice Questions?

We have put together the World's Largest Bank of Nursing Practice Questions, and are letting you have access for FREE! You get to test out the system with 25 free nursing practice questions to start, and then memberships start at only a few bucks per month! Get started now for free - no credit card required!

Correct

- Cocaine

- Heroin

- Meth

- Alcohol

Rationale

Cocaine usage will generally appear as overly engergetic, increased heart rates and dilated pupils. Heroin usage will generally appear to be sleepy with very small pupils. Meth usage will also have dilated pupils but they also become overheated easily and will sweat, they also get dry mouth, causing their teeth to rot. Many pick at their skin. Meth also suppresses hunger and many meth users will be very thin and malnourished. Patients who are addicted to alcohol will typically be slurring their speech, and generally smell of alcohol, with injuries sustained while intoxicated.

How Would You Rate The Quality of This Question?

We’re always trying to improve, so your feedback is vital to helping us make this resource as good as possible. Was it well written? Good content?

How Other Nurses Stack Up

67%

Answered The Question Correctly.

Question Information

NCLEX Category

Management of Care

Question Difficulty
Total - 90
Correct - 60
Percent Right - 66.6666666667
User Feedback
0
0

 

Question ID - 368460

View All Other Nursing Practice Questions